Discussions By Condition: I cannot get a diagnosis.

Chronic diarrhea, bloody mucus, mystery seepage

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: averysickguy
  • September 20, 2007
  • 10:15 PM

26 year old male here. I have experienced long term constipation and hemorrhoid issues (since high school), just to get that out of the way. Was a frequent drinker, infrequent smoker, sedentary lifestyle I have to admit but I always got more exercise than the average American. Probably ate too much dairty and drank too much coffee and green tea.

Early this summer I began experiencing dampness in my underwear but attributed this to sweat. Somewhat concurrently I also experienced my first external hemmroid. This June I woke up one morning absolutely soaked with this moisture - no smell, no fecal matter or blood or anything - and then proceeded to have explosive diarrhea for days. My anus, frankly, was absolutely torn up. I was on the toilet for the better part of the day for a week. I tested positive on a virus test and my GP sent me to a gastro specialist.

With the gastro doctor I did a Barrium test, numerous feces tests for bacteria or viruses and what not, a flexscope / biopsy for colitis or bowel cancer, nothing. I did week and 2 week long regiments of different antibiotics.

Since then, for over 3 months now, I have experienced incredibly frequent bowel movements - often 10 a day even when taking Immodium. My activity schedule is kinda off from having worked 2nd shift jobs, but it's usually diarrhea all morning/afernoon and then it calms down a bit later on. Sometimes the mystery wetness comes by itself and will soak through my underwear but it also always accompanies a bowel movement. Sometimes it seems to be sweat, sometimes it's obviously not due to the spread pattern. I have tried anti-fungal sprays hoping it was a yeast infection, no luck.

I have no medical insurance, and my GI doctor has discharged me, blaming the wetness on hemorrhoids and didn't even listen to me, frankly. I think he was just getting rid of a chronically sick patient without insurance. Since then I went to another GP and he thinks I have lactose intolerance. He ran a pretty thorough blood test for thyroid problems and what not, everything has come back clean. A week into this no dairy diet I feel just as bad - not to mention there's no history of lactose intolerance in my family, we're about as northern European as you can get. Nonstop watery diarrhea and mucus and the weird moisture problem. Sometimes I defecate nothing but mucus, often bloody mucus. If my anus was leaking mucus wouldn't it even occasionally leak fecal matter, blood or the yellow mucus i see in the toilet? Also, very rarely do I experience any internal discomfort - if in pain it's usually from the frequent bowel movements doing a number on me.

Any ideas? I am literally running out of willpower to keep going here. :(

Reply Flag this Discussion

2 Replies:

  • you very well could have an inflammatory bowel disease. Eg. crohn's vs. ulcerative colitis. Your leaking may be due to a fistula which is common for crohn's disease.
    Anonymous 42,789 Replies
    • September 26, 2007
    • 01:32 PM
    • 0
    Flag this Response
  • The combination of constipation and diahorrea as well as anal discharge would normally point in the direction of a parasite, with an exclamation mark.Often, constipation and diahorrea alternate. Discharge is a common feature of worm parasite infections.You don't mention any other symtpoms; they might help to find at least a working hypothesis.If you decide to be tested for parasites, do it at a specialised center. Finding parasites and even anti-bodies in the blood is difficult. Unfortunately, most doctors have no clue about these things. So, make sure you're seeing a specialist.
    GeoffBaker 18 Replies
    • October 2, 2007
    • 05:07 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?